1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Injection question

Discussion in 'Type 1 Diabetes' started by Dan1987, Aug 11, 2016.

  1. Dan1987

    Dan1987 Type 1 · Active Member

    Messages:
    25
    Likes Received:
    31
    Trophy Points:
    53
    I have been injection insulin for about 2 months now and sometimes when I do its painful as the insulin goes in if that makes sense
    Is this normal
     
  2. himtoo

    himtoo Type 1 · Well-Known Member
    Retired Moderator

    Messages:
    4,725
    Likes Received:
    5,436
    Trophy Points:
    198
    Hi @Dan1987
    welcome to the forum
    as you have lited yourself as type 1 you will probably be injecting 2 different insulins
    are both giving pain ?
     
  3. Dan1987

    Dan1987 Type 1 · Active Member

    Messages:
    25
    Likes Received:
    31
    Trophy Points:
    53
    Both give me pain but it's only in some places as inject in my stomach
     
  4. himtoo

    himtoo Type 1 · Well-Known Member
    Retired Moderator

    Messages:
    4,725
    Likes Received:
    5,436
    Trophy Points:
    198
    for a starter i would put all basal injections into your bum- this eases up the use of your stomach
    and as basal insulin does not require immediate absorption should help with the pain

    what basal , background do you take -- lantus is the most likely to give pain due to it's acidity.
     
    • Like Like x 2
    • Agree Agree x 2
  5. Dan1987

    Dan1987 Type 1 · Active Member

    Messages:
    25
    Likes Received:
    31
    Trophy Points:
    53
    I take lantus and humalog
    It's weird some time it's fine and then other time it's not it's like a burning filling
    Thanks for help himtoo will try my bum
    Thanks
     
    • Like Like x 2
  6. Tulip01

    Tulip01 Type 1 · Active Member

    Messages:
    36
    Likes Received:
    19
    Trophy Points:
    48
    I find them painful my lantus burns a bit i suppose is the best way to describe it xx i was told a bit of pain is normal tho xx
     
    • Agree Agree x 1
  7. catapillar

    catapillar Type 1 · Well-Known Member

    Messages:
    3,390
    Likes Received:
    2,892
    Trophy Points:
    198
    @Dan1987 Is it the injection that is hurting? You say it just hurts sometimes in your stomach - are you rotating sites? Sometimes we can just be unlucky & hit a spot that hurts. If you stomach is uncomfortable, maybe give it a rest and try your upper outer thighs, yout upper arm, love handles. See if you can find somewhere a bit more comfortable, or at least, less uncomfortable.

    Make sure you are using the smallest needle possible for you (4mm is the smallest) and a fresh needle every time. Make sure you are rotating your sites and injecting in somewhere ideally with a good bit of padding.

    @Tulip01 Lantus we inject is acidic, so unfortunately it just does sometime sting.

    How much are you injecting? If it's a large dose (over 20) and the lantus is stinging, it might help to split it up into 2 separate injections - so (if you are doing for example 20 u) instead of sticking all 20 in one place, do 10 in one leg and 10 in the other.

    Injecting somewhere with a good bit of padding might also help with the sting - I would inject my lantus into my thighs or my bum cheek (cos I've got plenty of padding there) and I found that the sting bothered me less there than in my stomach.

    I also found that it helped to not move too much after taking my lantus so do it in bed and then stay in bed and fall asleep - I'm pretty sure that's just because I'm a drama queen, but getting up and walking round on the leg where I injected seemed to make me more aware of the sting. You could try numbing the area with ice - it would give you a different kind of sensation to focus on instead of the sting. Someone else has mentioned scratching at the same time as injecting for the same reason - you focus on the scratch over there on your knee so you don't notice the lantus going into your thigh.

    Sorry, it kind of amounts to just put up with it (which isn't awfully helpful) but maybe if you experiment with different places you will find somewhere where it isn't so uncomfortable to inject. Or if you think it's the acidic lantus which is causing actual pain, rather than just discomfort, you could ask about a different basal (levemir) - I'm not sure it's good enough to be told "a bit of pain is normal" youre doing it everyday forever, you shouldn't be putting up with actual pain if there is an alternative.
     
    • Useful Useful x 3
    • Like Like x 2
  8. Lindam9391

    Lindam9391 Type 1 · Newbie

    Messages:
    2
    Likes Received:
    2
    Trophy Points:
    23
    I find if my lantus is a new pen and fresh out the fridge it tends to sting a bit just because its colder. Also if I stick to the same area it hurst a bit too so just need to remember to rotate.
     
    • Like Like x 2
    • Agree Agree x 1
  9. Tulip01

    Tulip01 Type 1 · Active Member

    Messages:
    36
    Likes Received:
    19
    Trophy Points:
    48
    Ive never thought of injecting in my bum i always use stomach and thighs xx i will try the ice trick and hope for best! I dont think it helps that i hate needles :'D is levemir better?? Like less burning? Thanks xx
     
    • Like Like x 2
  10. Daibell

    Daibell LADA · Master

    Messages:
    12,049
    Likes Received:
    7,205
    Trophy Points:
    298
    Hi. I understand Levemir doesn't sting so much as Lantus? I may be wrong as I've never used Lantus. May be worth asking to swap to Levemir as I find it hardly stings most of the time.
     
  11. jackois

    jackois Type 1 · Well-Known Member

    Messages:
    341
    Likes Received:
    294
    Trophy Points:
    123
    I was told (or read somewhere) that the sting from Lantus was to do with it's Ph (acidity/alkalinity) but that doesn't explin why it stings sometimes and not others! :blackeye:
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook